MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553650
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all available information, boston scientific corporation concludes that the reported events of delivery system difficult to advance, stent failure to deploy and handle break were not able to be confirmed.The stent was not returned, only the the delivery system has been returned, and no issues were found on the handle.The inner sheath was found kinked.There is not enough evidence to determine whether the stent failure to deploy was due to the physician's device manipulation during the procedure or related to a device malfunction.It is possible that the kink found on the inner sheath occurred due to procedural factors such as excess of force or the manner as the device was handled and manipulated.Excessive manipulation of the device without enough care could have induced the defect found.Device technical analysis: an electrocautery-enhanced delivery system was received for analysis.The stent was not returned, only the delivery system was returned.No issues were found on the handle.The inner sheath was returned kinked.Additionally, the catheter was freely moved through the luer and the slider could be moved to its original position without no resistance.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review a risk review was completed and confirmed that the event of stent failure to deploy was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that two axios stent and electrocautery enhanced delivery system were intended to be implanted transduodenal to treat pancreatic pseudocyst during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the physician reported that the axios stent had heavy resistance when deploying the first flange and the handle broke.Additionally, the physician removed the stent from the scope and tried a new axios stent (subject of this report) but had the same outcome.The stent was removed fully covered by the outer sheath and the procedure was able to be completed by using another of the same device (3rd stent).There were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144874
Report Number3005099803-2026-01826
Device Sequence Number9379048
Product Code KNS
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)260130(10)33324864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0033324864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown